MAUDE Adverse Event Report: COOK INC SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, after inserting the picc line into the patient, they were not able to flush through the catheter.They discarded the product immediately and used a another picc line to complete the procedure.According to the information provided, there were no adverse effects to the patient due to this occurrence.
 
Event or Problem Description
No additional event information has been reported.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications of the device, were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The risk specification for this product includes the loss of use failure mode and identifies the risk controls that are in place to mitigate the risk of this type of failure.A software search revealed this complaint to be the only one associated with the complaint lot number.Based on the information provided, no product returned and the results of the investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8640448
Report Number1820334-2019-01245
Device Sequence Number16557817
Product Code FOZ
UDI-Device Identifier00827002086630
UDI-Public(01)00827002086630(17)211001(10)9201794
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Model NumberN/A
Device Catalogue NumberPICS-401-MPIS-NT
Device Lot Number9201794
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer07/01/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age7 YR
Patient Weight18